A 60-year-old male asked:
Disclaimer

my pulse has dropped from 72 at rest to 58 since i have been taking a beta blocker following an ablation for af is this ok?

1 doctor answer
Dr. Lee Marcus
30 years experience Cardiology
To be expected: Beta-blockers slow down the heart rate, so this is to be expected. As long as you are not dizzy, fainting, or excessively fatigued then there really is no need for concern.
Answered on Aug 11, 2015
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 52-year-old male asked:
Dr. Marlon Twyman
Specializes in Family Medicine
Beta blocker: Sotalol is in the Beta Blocker class and can cause slowing of the heart rate, therefore it would not be unusual for your heart rate to increase on sto ... Read More
A 28-year-old male asked:
Dr. Elizabeth Wallen
34 years experience Pediatrics
Yes: That's pretty common. Not a problem unless it is causing problems, lightheadedness, etc.
1
1 thank
A 49-year-old female asked:
Dr. Elden Rand
20 years experience Cardiology
Fast heart rate: In someone with a history of SVT, earlier on a beta blocker which has been stopped: 2 occurrences of extremely fast heart rate would raise concern th ... Read More
1
1 thank
A 27-year-old male asked:
Dr. Calvin Weisberger
50 years experience Cardiology
Inderal (propranolol): Pulse of 56 is fine if you feel fine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month